MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT TREATMENT TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT TREATMENT TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Codes Unintended Movement (3026); Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Blister (4537)
Date of Event 02/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The datalogs have been returned for evaluation and it was determined that during the treatment, tip tilted, overforce, underforce, force too high, and button released during treatment errors occurred.It is confirmed that the temperature limit exceeded message was displayed six times during the treatment.Additionally, a radiofrequency delivery efficiency error was observed as well as cycle timeout errors.Based on the evaluation of the data, the handpiece and system performed as expected.Failure to maintain constant force until the tone ends (until the end of post cool state) can result in an unsafe condition.The treatment tip is pending evaluation.The investigation is underway.
 
Event or Problem Description
A user facility reported burns to the patient¿s face after a thermage cpt treatment.Available pictures of the affected area on the patient were reviewed by the solta medical reviewer, which identified erythema, small blisters, and small crusts are visible on one side of the face.Erythema and a burned area are visible on the other side of the face.It was also reported that a e138 temperature limit exceeded event code occurred during the treatment.However, after changing the data card and using the new treatment tips, the treatment was performed without any further issues.The reporter suspects that the burning sensation experienced previously might have been caused by shaking of the handpiece and affecting the connection, which may have resulted in uneven power delivery.It was also noticed that a few days during an unrelated treatment, that the numbers were changing, while the number displayed remained constant during the treatment of the reported incident.
 
Additional Manufacturer Narrative
Correction: it was previously reported that the treatment tip was returned and pending an evaluation; however, the treatment tip has not been returned to solta for further evaluation despite multiple requests.Since no treatment tip was returned for evaluation, it is unknown what caused the error.The errors that occurred during the treatment are most likely technique related, as the review of the system/data logs do not indicate there is any handpiece or system issue present.If the error occurs during a radio frequency treatment, radio frequency delivery will be stopped.A post-cooling step will then be completed prior to generating an error tone and displaying the event code and message.After the error tone, the system will transition into an action required mode and will display a text with instructions for the operator, which indicate what action may be required to resolve the issue.According to the thermage cpt system user manual, burns are a known possible adverse patient reaction to a thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns, subsequent blistering and a small chance of scab formation.A review of the manufacturing records showed that all requirements were met.Based on the evaluation of the data, the handpiece and system performed as expected.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.The customer reported that after changing the data card and using the new treatment tips, the treatment went smoothly without any further issues.No corrective action is necessary at this time.
 
Event or Problem Description
Though requested, no additional patient information or outcome has been received.

Brand Name
THERMAGE CPT TREATMENT TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21590204
Report Number3011423170-2025-00255
Device Sequence Number12844777
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown